Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Stomach ache, dizziness after drinking soft drinks, feeling better after emptying bowels

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Hi my 14 year old son get a bad stomach after drinking coke or any soft drinks and sometime feels sick and dizzy. Only feels better after he has emptied his bowls
YYYY@YYYY
Posted Wed, 12 Sep 2012 in Child Health
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Hello

Thanks for the query

I need to know a few extra details in order to help you better

1. How long has he been sick? How many times has he vomited or passed loose stools?
2. Is there fever?
3. Does it happen each time he drinks cola?
4. Is there stomach pain? Where is the pain? Above the belly button or below the belly button?

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: Stomach ache, dizziness after drinking soft drinks, feeling better after emptying bowels 42 minutes later
Hi he has no fever. He is 14 and his body is changing but he has been having this tummy ache for about 3 months now he is always hungrey even after he has eaten. Which I suppose is normal for his age. It seem to happen after he drink soft drinks. Wondered if it could be the sugar that is upsetting him he also complains of loose bowl movements too. He has very severe mood swing which isn't like him but I've put that down to puberty. I've also noticed he has very poor circulation in his lower part of his legs. I hope this helps XXXXXXX
 
 
Answered by Dr. Rakesh Madhyastha 12 hours later
Hello

Thanks for the query

It is most likely the caffeine in the soft drinks that is upsetting his stomach. Some people are very sensitive to it and I have seen many patients complaining about tummy ache and urge to pass motion after drinking soft drinks, please avoid giving him these drinks if possible, if he insists give a smaller portion.

Occasional tummy ache could be gastritis out of eating junk food like chips, burgers,etc. Pantoprazole before break fast 3 days should help. We also advice yearly de worming in growing children as well. Please approach your physician for a prescription

Mood swings are common at this age.

Could you please tell me more about why you feel there is poor circulation in the lower legs.
1. Are his legs too thin?
2. Constant pain in the lower legs?
3. Are they pale?
4. Does he have difficulty in keeping up with children of his own age group

Please get back to me, I am waiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: Stomach ache, dizziness after drinking soft drinks, feeling better after emptying bowels 6 hours later
From his foot to his knee is alway very puple in colour and if he scratches his legs or just run his finger over them he will get white lines which stay for a long time.
 
 
Answered by Dr. Rakesh Madhyastha 14 hours later
Hello

Thanks for the reply

It sounds like pigmented skin rather than a circulatory issue. If there was low circulation in his legs there would be pain and they would be thinner. It is normal for the skin to turn white for a while. However please get his distal pulses examined by a pediatrician

I hope I was of help

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor